Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 12, 2016, 5:42 PM EDT for Bay County, Saginaw County, Tuscola County, Michigan. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 5:42 PM EDT (21:42 UTC)
- Expired
- May 12, 2016, 6:13 PM EDT
- In force
- 31 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bay County, MI, Saginaw County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 105 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984
WUUS53 KDTX 122142
SVRDTX
MIC017-145-157-122245-
/O.NEW.KDTX.SV.W.0004.160512T2142Z-160512T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
542 PM EDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BAY COUNTY IN SOUTHEASTERN MICHIGAN...
NORTHEASTERN SAGINAW COUNTY IN SOUTHEASTERN MICHIGAN...
NORTHERN TUSCOLA COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 645 PM EDT
* AT 541 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MUNGER...OR NEAR REESE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
QUANICASSEE AROUND 555 PM EDT.
FAIRGROVE AROUND 600 PM EDT.
AKRON AROUND 605 PM EDT.
UNIONVILLE AROUND 615 PM EDT.
GAGETOWN AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COLWOOD...ELLINGTON...GILFORD...ARTHUR...INDIANTOWN...COLLING...
REESE...WATROUSVILLE...BAY PARK AND UNIONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING.
&&
LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
4352 8311 4337 8372 4351 8391 4365 8371
4364 8369 4370 8363 4378 8351
TIME...MOT...LOC 2141Z 238DEG 29KT 4350 8375
HAIL...1.00IN
WIND...60MPH
$$
DG3 follow-up statements
922
WWUS53 KDTX 122151
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
551 PM EDT THU MAY 12 2016
MIC145-122201-
/O.CAN.KDTX.SV.W.0004.000000T0000Z-160512T2245Z/
SAGINAW MI-
551 PM EDT THU MAY 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAGINAW COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
4364 8312 4353 8311 4340 8370 4348 8370
4348 8382 4354 8381 4365 8371 4364 8369
4370 8363 4378 8351
TIME...MOT...LOC 2151Z 238DEG 29KT 4354 8366
$$
MIC017-157-122245-
/O.CON.KDTX.SV.W.0004.000000T0000Z-160512T2245Z/
BAY MI-TUSCOLA MI-
551 PM EDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN BAY AND NORTHERN TUSCOLA COUNTIES...
AT 551 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
QUANICASSEE...OR NEAR REESE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
FAIRGROVE AROUND 555 PM EDT.
AKRON AROUND 605 PM EDT.
UNIONVILLE AROUND 615 PM EDT.
GAGETOWN AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COLWOOD...ELLINGTON...GILFORD...COLLING...REESE...WATROUSVILLE...
BAY PARK...UNIONVILLE...RICHVILLE AND QUANICASSEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING.
&&
LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
4364 8312 4353 8311 4340 8370 4348 8370
4348 8382 4354 8381 4365 8371 4364 8369
4370 8363 4378 8351
TIME...MOT...LOC 2151Z 238DEG 29KT 4354 8366
HAIL...1.00IN
WIND...60MPH
$$
DG656
WWUS53 KDTX 122203
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
603 PM EDT THU MAY 12 2016
MIC017-122212-
/O.CAN.KDTX.SV.W.0004.000000T0000Z-160512T2245Z/
BAY MI-
603 PM EDT THU MAY 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
4354 8311 4344 8369 4359 8370 4360 8370
4365 8371 4364 8369 4370 8363 4378 8351
TIME...MOT...LOC 2202Z 238DEG 29KT 4359 8356
$$
MIC157-122245-
/O.CON.KDTX.SV.W.0004.000000T0000Z-160512T2245Z/
TUSCOLA MI-
603 PM EDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN TUSCOLA COUNTY...
AT 602 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
AKRON...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
UNIONVILLE AROUND 615 PM EDT.
GAGETOWN AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COLWOOD...ELLINGTON...GILFORD...COLLING...REESE...BAY PARK...
UNIONVILLE...QUANICASSEE...FAIRGROVE AND CASS CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING.
&&
LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
4354 8311 4344 8369 4359 8370 4360 8370
4365 8371 4364 8369 4370 8363 4378 8351
TIME...MOT...LOC 2202Z 238DEG 29KT 4359 8356
HAIL...0.75IN
WIND...60MPH
$$
DG817
WWUS53 KDTX 122213
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
613 PM EDT THU MAY 12 2016
MIC157-122223-
/O.CAN.KDTX.SV.W.0004.000000T0000Z-160512T2245Z/
TUSCOLA MI-
613 PM EDT THU MAY 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TUSCOLA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
4354 8311 4344 8369 4359 8370 4360 8370
4365 8371 4364 8369 4370 8363 4378 8351
TIME...MOT...LOC 2211Z 238DEG 29KT 4364 8346
$$
DGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:59 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 12, 3:59 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 359 PM EDT THU MAY 12 2016 .DISCUSSION... Surface cold front is making it's way across Michigan at 300 PM, perched just at the western edge of the forecast area. Convection so far this afternoon has been located behind the front, where colder air arriving aloft in association with the upper wave has been needed to erode a cap forecast model soundings have been showing between 925-850mb. These same model forecast soundings (NAM, RAP, HRRR, GFS) over Southeast Michigan show this cap eroding between 19- 21Z, which would allow storms to begin firing ahead of/along the front as it progresses into Southeast Michigan during the next few hours. Forecast allows room for this to transpire, but highest coverage of showers/tstorms is now expected this evening behind the cold front. SPC analysis shows ML CAPE values have built in excess of 500 J/KG across much of the area. 12Z runs of models showed we may reach around 1000 J/KG (ML CAPE) at peak heating today (T/Td of 77/63). This will continue to support only a marginal threat for severe weather as 0-6km bulk shear values remain at 25-30 kts. Biggest threat from storms will be damaging wind gusts up to 60 mph given unidirectional wind profile and inverted-v look to forecast soundings. Hail up to 1 inch in diameter still a possibility, however most CAPE is expected to remain positioned below -10C. GFS/NAM drop a weak surface trough down across Southeast Michigan very late tonight and early Friday. Moisture looks to be confined between a fairly shallow layer between 850-700mb by this point, and with the base of a building inversion positioned just above this layer, think we may only see a sprinkle or isolated light shower if anything. Brief shortwave ridging will build in by mid-afternoon Friday shutting down any chance for a light shower. Cooler air tomorrow will drop high temperatures back down to near seasonal normals in the mid 60s. Upper energy dropping down into the western Great Lakes from Central Canada will kick an area of surface low pressure along the Michigan/Ohio border Friday night, tracking just ahead of a surface cold front. System will not be able to tap into deep moisture, but will see H850 dewpoints rise to 4-6C across the southern portion of the forecast area. Good upper diffluence and deformation on the north side of the low track however, will provide an area of steadier rain for Southeast Michigan overnight. Models suggest there will be a stripe of stronger FGEN forcing embedded within the area of deformation, bringing locally higher rainfall amounts, with totals exceeding one-half inch. Still trying to pinpoint where this will occur however, as latest model runs have shown some divergence with the track of the surface low center (between Toledo and Detroit). Will continue to mention a chance for thunder along and south of the low track, generally south of M-59 right now, where slightly warmer airmass will provide elevated instability. The next in a stream of shortwaves will arrive into Lower Michigan Saturday into Saturday Night as it pivots down around a vortex setting up over Ontario. This next shortwave looks large and is currently located just north of Hudson Bay. While this airmass will have dry origins and only bring small chances for precipitation on Saturday, it will pull very cold air down with it (-6 to -8 C by Saturday night). Plenty of clouds and cool northwest flow will help keep temperatures suppressed, with highs Saturday only expected to reach the upper 40s to low 50s. Min temperatures Saturday night are expected to fall into the low 30s across much of Southeast Michigan (warmer in Detroit), and although skies should clear at least partially, the northwest gradient should remain strong enough to mitigate any frost threat. Temperatures are forecast to fall just at or just below freezing for much of the area however. Sunday into early next week: The main upper low center will shift off to the northeast, but the local area still looks to be under the influence of below-average upper heights. It will continue to be much cooler than normal Sunday, with a few diurnal rain showers or maybe even some graupel possible. A period of minor height rises is likely Sunday night into Monday, leading to a period of dry weather. Perhaps some frost issues Sunday night depending on where the surface high is centered. Global models appear to be having trouble with a secondary upper low rotating southward out of the Canadian prairies along the western periphery of the greater longwave trough Tuesday onward. This results in low confidence in precipitation chances and timing for next week. A modest warming trend appears to be in the offing, although a continuation of below-normal temperatures is favored. && .MARINE... Moderate south to southwesterly winds late today will become westerly tonight as a cold front lifts through the region. Scattered thunderstorms will accompany the frontal passage this evening, with stronger storms possible. Drier air and a tight pressure gradient will allow westerly winds to increase on Friday. There remains uncertainty with regards to how much these winds will impact the area waters, but wind speeds over the land are expected to reach the 25 to 30 knot range. Small craft advisories may eventually be needed particularly for Saginaw Bay, Lake St Clair, and the Michigan waters of Lake Erie. && .HYDROLOGY... Showers and thunderstorms will increase in coverage through this evening as a cold front tracks across Southeast Michigan. Rainfall amounts will generally average between one-quarter and one-half inch. Some locally higher amounts in excess of 1/2 inch will be possible, particularly in areas that see stronger thunderstorms. A second round of rainfall is expected Friday night as a low pressure system tracks across Lower Michigan. Rainfall totals between one-quarter and three-quarters of an inch expected. && .PREV DISCUSSION... Issued at 152 PM EDT Thu May 12 2016 AVIATION... A gradually moistening and weakly unstable environment will maintain the potential for showers and thunderstorms to expand in coverage late afternoon into the evening. While the lack of greater instability does cast doubt on possible thunderstorm coverage, will continue to highlight the most likely period /22z-00z/ from FNT southward. Outside of thunderstorms, an increasingly mixed profile will maintain simply a higher based VFR ceiling prior to 00z. Window for MVFR with minor visibility disruptions in showers along and immediately behind the cold frontal passage early tonight /23z-04z/. Moderate pre-frontal South to southwest flow becomes westerly with the frontal passage. At DTW... TSRA potential highest within the 22z-00z window, now highlighted as a TEMPO. A stronger storm remains plausible. Outside of this, increasing prospects for CIGS to hold above 5000 ft into the early evening. A period of lower CIGS with increasing shower coverage will accompany the frontal passage early tonight. Existing southerly flow will veer with time, shifting to W-SW tonight. //DTW Threshold Probabilities... * Low confidence in ceiling AOB 5000 feet prior to 00z, medium early tonight . * Medium for thunderstorms impacting DTW between 22-00z. && .DTX Watches/Warnings/Advisories... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...HLO/DT MARINE.......MR HYDROLOGY....MR You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, May 12, 4:04 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 404 PM EDT THU MAY 12 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-132015- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 404 PM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE INTO SOUTHEAST MICHIGAN VERY LATE THIS AFTERNOON AND THIS EVENING IN ASSOCIATION WITH A PASSING COLD FRONT. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH POTENTIAL TO PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORMS WILL MOVE TO THE NORTHEAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF M-59 FRIDAY NIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S SATURDAY NIGHT AND SUNDAY NIGHT...LEADING TO POSSIBLE FROST/FREEZE CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-132015- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 404 PM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE INTO SOUTHEAST MICHIGAN VERY LATE THIS AFTERNOON AND THIS EVENING IN ASSOCIATION WITH A PASSING COLD FRONT. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH POTENTIAL TO PRODUCE WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. STORMS WILL MOVE TO THE NORTHEAST AT AROUND 30 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT OVER LAKE ST CLAIR AND WESTERN LAKE ERIE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). HLO
In the hours before
Special weather statement, May 12, 4:34 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 434 PM EDT THU MAY 12 2016 MIZ068-122130- LIVINGSTON MI- 434 PM EDT THU MAY 12 2016 ...SPECIAL WEATHER STATEMENT... AT 433 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LESLIE...OR 10 MILES SOUTH OF MASON...MOVING NORTHEAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GREGORY AROUND 455 PM EDT. FOWLERVILLE AROUND 510 PM EDT. HOWELL AROUND 515 PM EDT. COHOCTAH AND OAK GROVE AROUND 520 PM EDT. HARTLAND AROUND 530 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKELAND... UNADILLA...ISLAND LAKE STATE RECREATION AREA...DEERFIELD TOWNSHIP...PINCKNEY STATE RECREATION AREA...PARKERS CORNERS... TYRONE TOWNSHIP...HELL...PLAINFIELD AND CHILSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4278 8369 4243 8366 4242 8414 4277 8416 TIME...MOT...LOC 2033Z 234DEG 33KT 4244 8439 DG
Special weather statement, May 12, 5:20 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
520 PM EDT THU MAY 12 2016
MIZ048-053-054-122215-
TUSCOLA MI-BAY MI-SAGINAW MI-
520 PM EDT THU MAY 12 2016
...SPECIAL WEATHER STATEMENT...
AT 520 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SAGINAW...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MUNGER AROUND 540 PM EDT.
REESE AROUND 545 PM EDT.
QUANICASSEE AROUND 550 PM EDT.
FAIRGROVE AROUND 600 PM EDT.
AKRON AROUND 605 PM EDT.
UNIONVILLE AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE COLWOOD...ELLINGTON...
GILFORD...ARTHUR...BUENA VISTA TOWNSHIP...INDIANTOWN...COLLING...
WATROUSVILLE...BAY PARK AND RICHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
4351 8311 4332 8393 4347 8407 4365 8371
4364 8369 4368 8364 4377 8347
TIME...MOT...LOC 2120Z 242DEG 25KT 4343 8392
DGSpecial weather statement, May 12, 5:34 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
534 PM EDT THU MAY 12 2016
MIZ053-060-061-068-069-075-122230-
LIVINGSTON MI-GENESEE MI-SAGINAW MI-WASHTENAW MI-OAKLAND MI-
SHIAWASSEE MI-
534 PM EDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR GENESEE...WASHTENAW...EASTERN
SHIAWASSEE...SOUTHEASTERN SAGINAW...LIVINGSTON AND WESTERN OAKLAND
COUNTIES UNTIL 630 PM EDT...
AT 531 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS...SOME
STRONG...ALONG A LINE EXTENDING FROM NEAR CORUNNA TO NEAR PINCKNEY
TO NEAR BROOKLYN. MOVEMENT WAS NORTHEAST AT 35 MPH.
WINDS TO NEAR 40 MPH WILL BE POSSIBLE WITH A FEW OF THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
HAMBURG AROUND 535 PM EDT.
HOWELL AND LENNON AROUND 540 PM EDT.
BRIGHTON AND NEW LOTHROP AROUND 545 PM EDT.
FLUSHING AROUND 550 PM EDT.
HARTLAND AND MONTROSE AROUND 555 PM EDT.
MILFORD...CHELSEA AND BEECHER AROUND 600 PM EDT.
CLIO AND MOUNT MORRIS AROUND 605 PM EDT.
ANN ARBOR AND DEXTER AROUND 610 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...DAVISBURG...
DEERFIELD TOWNSHIP...ROSE CENTER...PLEASANT LAKE...BRIDGEWATER...
CHILSON...PITTSFIELD TOWNSHIP...ISLAND LAKE STATE RECREATION AREA
AND THETFORD TOWNSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4229 8413 4241 8402 4325 8409 4322 8347
4279 8344 4243 8355 4209 8354 4208 8413
TIME...MOT...LOC 2131Z 236DEG 30KT 4306 8407 4251 8393 4213 8420
DGThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:34 PM EDT | Special Weather Statement | DTX | Livingston | 56 min |
| May 12, 5:20 PM EDT | Special Weather Statement | DTX | Tuscola | 55 min |
| May 12, 5:34 PM EDT | Special Weather Statement | DTX | Genesee, Livingston, Washtenaw | 56 min |
| May 12, 6:32 PM EDT | Special Weather Statement | DTX | Lapeer, Oakland, Washtenaw | 58 min |
| May 12, 6:34 PM EDT | Special Weather Statement | DTX | Huron | 41 min |
| May 12, 6:44 PM EDT | Special Marine Warning | DTX | 91 min | |
| May 12, 7:10 PM EDT | Special Weather Statement | DTX | Macomb, Monroe, Oakland, Saint Clair, Wayne | 65 min |
| May 12, 7:27 PM EDT | Areal Flood Advisory | DTX | Macomb, Oakland, Washtenaw, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.